Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

April 14, 2017Montgomery County, Illinois

NWS St. Louis, MO issued this special weather statement at Apr 14, 2017, 4:13 PM CDT for Montgomery County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2017, 4:13 PM CDT (21:13 UTC)
Expired
Apr 14, 2017, 5:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO

County Montgomery County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS83 KLSX 142113
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
413 PM CDT FRI APR 14 2017
 
ILZ060-142200-
Montgomery IL-
413 PM CDT FRI APR 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 500 PM CDT...

At 412 PM CDT, the public reported a strong thunderstorm near 
Litchfield, moving northeast at 25 mph. Winds in excess of 40 mph 
are occurring with this storm. 

Locations impacted include... 
Litchfield, Raymond, Harvel, Butler and Honey Bend. 

This also includes Lake Lou Yaeger.
 
LAT...LON 3917 8954 3922 8968 3948 8954 3947 8953
      3935 8953 3935 8941
TIME...MOT...LOC 2112Z 205DEG 22KT 3922 8962 

$$

CVKING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:48 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 14, 3:48 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
348 PM CDT Fri Apr 14 2017

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 347 PM CDT Fri Apr 14 2017

Showers and thunderstorms will continue to move northeast across the
area through early this evening.  These storms are occurring in an
area of 1000-2000 J/kg MUCAPE ahead of a shortwave trough.  This
trough will shift east of the area by mid evening ending the chance
of showers and thunderstorms.  Dry weather is then expected
overnight into early afternoon Saturday as a weak shortwave ridge
moves across the area.  Then a chance for additional showers and
thunderstorms will move back into northeast Missouri and west
central Illinois late on Saturday afternoon as a cold front
approaches from the northeast.  The atmosphere will become
increasingly unstable and low level moisture convergence will
increase in this area late in the day.

With sun and scattered showers and thunderstorms over the area,
temperatures currently range from the mid 70s to the mid 80s.  Lows
tonight will fall back down into the low to mid 60s.  Went back
above guidance tomorrow on highs with gusty south winds and mainly
sunny skies.

Britt

.LONG TERM...  (Saturday Night through Next Friday)
Issued at 347 PM CDT Fri Apr 14 2017

A cold front will begin to advance into the region on Saturday
Night into Sunday in response to a progressive low-amplitude short
wave trof moving through the Upper MS Valley and slow sagging
heights aloft. The biggest change this forecast cycle is the speed
of the cold front, and there has been a trend towards much slower
southward progress. Consensus of the new guidance has the cold front
roughly from Chicago to Quincy to Kansas City at 12Z Sunday, whereas
solutions 24h ago had the front to St. Louis. The slower trend
continues during the day on Sunday with the NAM the slowest of
solutions with the front near St. Louis at 00Z Monday, while the GFS
and ECWMF bring the front into southern IL and southern MO. The main
implications are slower southward spread in precipitation and
greater chances within the CWA on Sunday. The overall scenario
however remains quite similar.  An elogated linear MCS will evolve
along/ahead of the advancing cold front by early Satuday evening,
consisting of a broken line or line segments. Instability and shear
profiles favor multicell modes with an attendant wind and hail
threat, peaking in the evening owing to diurnal instability. All
indications are the intensity and extent of the line will wane
overnight into early Sunday morning. The cold front and or a
residual outflow boundary should then capialize on increasing
diurnal instability as heating ensues on Sunday with increasing
coverage of storms on Sunday afternoon as the cold front sinks
southward into the southern CWA.

Sunday Night through next week continues to look periodically active
with several preferred bouts of thunderstorms. Flow aloft is quasi-
zonal and progressive and will feature impulses/short waves of
varying magnitude traversing the region. There is some uncertainty
in the details with models having varying time/intensity of these
features and the associated surface reflections. Present thinking is
the aforementioned cold front will be quasi-stationary in the
vicinity of the MO/AR border on Sunday night. The first of these mid
level disturbances combined with a weak southwesterly LLJ will
promote elevated thunderstorms and an MCS Sunday night into Monday
morning. The front will then retreat northward as a warm front
heading into Tuesday as another shortwave and associated surface low
and cold front traverse the area late Tuesday into Wedneday.
Thereafter confidence diminishes with differing solutions in the
position of the wavering front and timing of the short waves.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1217 PM CDT Fri Apr 14 2017

Scattered showers and thunderstorms will move northeast across the
area, and will most likely affect KUIN and KCOU early this
afternoon. Showers and thunderstorms will also be possible at the
St. Louis area terminals through 00Z, but coverage is not expected
to be high enough at this time to warrant more than VCTS. There
could be MVFR or possible IFR conditions with any of the strong
showers or thunderstorms. After 00Z, expect dry and VFR
conditions. A low level jet will set up later this evening causing
LLWS at KUIN and KCOU through mid morning Saturday. Then gusty
conditions are expected to develop during the day on Saturday.

SPECIFICS FOR KSTL: Isolated showers and thunderstorms will
develop across eastern Missouri by mid afternoon and will continue
into early evening. Will maintain VCTS in the TAF because of this
threat. Any thunderstorm that develops over the terminal could
bring brief MVFR or IFR ceilings and visibilities. Dry and VFR
conditions are expected after 00Z. Winds will turn gusty out of
the south by mid morning on Saturday.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 14, 4:47 AM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
447 AM CDT Fri Apr 14 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
447 AM CDT Fri Apr 14 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated strong to severe storms are possible Saturday evening
across northeast Missouri and Sunday across southeast Missouri and
southern Illinois. The primary threat is damaging winds and large
hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

In the hours before

Special weather statement, Apr 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
413 PM CDT FRI APR 14 2017

ILZ060-142200-
Montgomery IL-
413 PM CDT FRI APR 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 500 PM CDT...

At 412 PM CDT, the public reported a strong thunderstorm near
Litchfield, moving northeast at 25 mph. Winds in excess of 40 mph
are occurring with this storm.

Locations impacted include...
Litchfield, Raymond, Harvel, Butler and Honey Bend.

This also includes Lake Lou Yaeger.

LAT...LON 3917 8954 3922 8968 3948 8954 3947 8953
      3935 8953 3935 8941
TIME...MOT...LOC 2112Z 205DEG 22KT 3922 8962

CVKING

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.